Cardiac glycoside overdose - Symptom
Digoxin overdose; Digitoxin overdose; Lanoxin overdose; Purgoxin overdose; Allocar overdose; Corramedan overdose; Crystodigin overdose
Symptoms may be vague, particularly in the elderly.
- Eyes, ears, nose, and throat
- Loss of appetite*
- Stomach pain
- Heart and blood
- Nervous system
- Psychological system
- Apathy (not caring what happens)
* These symptoms are usually only seen with chronic overdose cases.
- Reviewed last on: 1/17/2010
- Jacob L. Heller, MD, MHA, Emergency Medicine, Virginia Mason Medical Center, Seattle, Washington. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
Lapostolle F, Borron SW. Digitalis. In: Shannon MW, Borron SW, Burns MJ, eds. Haddad and Winchester's Clinical Management of Poisoning and Drug Overdose. 4th ed. Philadelphia, Pa: Saunders Elsevier; 2007:chap 58.
The information provided herein should not be used during any medical emergency or for the
diagnosis or treatment of any medical condition. A licensed medical professional should be
consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all
medical emergencies. Links to other sites are provided for information only -- they do not
constitute endorsements of those other sites. © 1997-
A.D.A.M., Inc. Any duplication or distribution of the information contained herein is
© 2011 University of Maryland Medical Center (UMMC). All rights reserved.
UMMC is a member of the University of Maryland Medical System,
22 S. Greene Street, Baltimore, MD 21201. TDD: 1-800-735-2258 or 1.866.408.6885